New Jersey, 2008

Strong Wind in New Jersey, November 15, 2008

November 15, 2008 · NWS PHI · 4 events in 4 counties and zones

Strong south winds preceded the arrival of a squall line of showers and thunderstorms and a cold frontal passage during the mid day hours on the 15th. In addition to knocking down some weak tree limbs and wires, the combination of the winds and spring tides associated with the recent full moon caused some minor tidal flooding at the time of the late morning high tide on the 15th.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong south winds preceded the arrival of a squall line of showers and thunderstorms and a cold frontal passage during the mid day hours on the 15th. In addition to knocking down some weak tree limbs and wires, the combination of the winds and spring tides associated with the recent full moon caused some minor tidal flooding at the time of the late morning high tide on the 15th. The high tide forced the closure of New Jersey State Route 47 over the Grass Sound Channel into Wildwood (Cape May County). The high tide reached 7.53 feet above mean lower low water in Cape May (Cape May County) and about 7.30 feet above mean lower low water at Sandy Hook (Monmouth County). Minor tidal flooding starts at 6.7 feet above mean lower low water. Moderate tidal flooding starts at 7.7 feet above mean lower low water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 15, 3:42 AM EST, 5 hours 18 minutes earlier.

Area forecast discussion, Nov 15, 3:42 AM EST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 AM EST SAT NOV 15 2008

.SYNOPSIS...
A WARM FRONT WILL LIFT THROUGH THE AREA THIS MORNING.  A
STRONG COLD FRONT WILL MOVE THROUGH FROM THE WEST EARLY TONIGHT.
COLD AIR WILL THEN MOVE OVER THE REGION NEXT WEEK. HOWEVER, AN UPPER
AIR DISTURBANCE COULD BRING SOME SNOW SHOWERS TO THE AREA LATE
MONDAY NIGHT OR EARLY TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A WARM FRONT THAT WAS OVER DELMARVA WILL LIFT NORTH THROUGH THE
REGION THIS MORNING. VERY STRONG WINDS IN EXCESS OF 40 KT ALOFT
WITH SOME 50 PLUS WINDS OVER THE SOUTHEASTERN PART OF THE REGION
SUPPORT THE STRONG PUSH OF WARMER AIR OVER THE REGION. THIS LOW
LEVEL JET HAS BEEN RESPONSIBLE FOR SCATTERED THUNDERSTORMS TO OUR
SOUTH OVERNIGHT. THESE THUNDERSTORMS WILL LIFT NORTHEAST ACROSS
DELMVARVA AND SOUTHERN NJ THIS MORNING AND COULD GET AS FAR W AS
PHL. OTHERWISE, THE ABUNDANT MOISTURE WITH DEWPOINTS WELL INTO THE
50S OVER THE AREA AND WELL INTO THE 60S SOUTH OF THE FRONT WILL
COMBINE WITH A STRONG SHORT WAVE ALOFT LIFTING THROUGH THE REGION
TO PROVIDE HEAVY RAIN. AFTER THE FRONT MOVES NORTH, SHOWERS SHOULD
LESSEN, PROVIDING A PERIOD OF LESS ACTIVE WEATHER THIS AFTN.

THEN THE COLD FRONT MOVES IN FROM THE WEST THIS EVENING. LI/S WITH
AND AHEAD OF THE FRONT DROP BELOW ZERO. THIS MEANS THE ENTIRE AREA
IS SUFFICIENTLY UNSTABLE FOR POSSIBLE TSTMS. ADDITIONALLY, ANOTHER
STRONG LOW LEVEL JET FORMS AHEAD OF THE FRONT WITH WINDS ALOFT
OVER 50 KT. IF THESE WINDS ALOFT MIX DOWN, SOME TSTMS COULD BECOME
SEVERE. HOWEVER, SINCE THE FRONT COMES THROUGH AT NIGHT, MY
CONFIDENCE LEVEL FOR POSSIBLE SEVERE IS NOT HIGH, ALTHOUGH THE
STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER SLIGHT RISK.
AGAIN, ANOTHER PERIOD OF HEAVY RAIN IS POSSIBLE THIS EVENING.

FLASH FLOOD GUIDANCE IS 1 3/4 INCHES OR HIGHER NEEDED IN AN HOURS
TIME WITH 2.5 TO 3.5 INCHES NEEDED IN 3 HOURS TO CAUSE FLOODING.
ALTHOUGH THESE AMOUNTS CANNOT BE RULED OUT, I DID NOT ISSUE ANY
FLASH FLOOD WATCHES SINCE I EXPECT A PERIOD OF TIME THIS AFTN WHEN
THE PCPN SHOULD DIMINISH QUITE A BIT. HOWEVER, IF HEAVY RAIN OR
TSTMS DO TRAIN OVER THE AREA, THEN FLOODING WOULD BE POSSIBLE.

MUCH COOLER AND DRIER AIR ARRIVES BEHIND THE FRONT. HOWEVER, THE
FRONT MAY NOT CLEAR THE AREA UNTIL MIDNIGHT WITH PCPN NOT ENDING
UNTIL AN HR OR TWO AFTER FROPA.

AS FAR AS TEMPS GO, THE GUIDANCE TEMPS ARE QUITE MILD FOR ALL
AREAS AND IN GENERAL THEY LOOK REASONABLE CONSIDERING HOW MILD IT
IS ALREADY AND HOW WARM IT IS TO THE SOUTH. MINS TONIGHT WERE
BASED OFF OF MODEL SOUNDINGS/SFC TEMPS RATHER THAN THE MOS AS
THESE LOOK MORE REASONABLE BASED ON FCST THICKNESSES AND TIMING.

ONE LAST ITEM, AREAS OF FOG WILL CONTINUE INTO THIS MORNING, THEN
ON THE COAST, THE FOG WILL CONTINUE AS WE HAVE HIGHER DEWPOINT AIR
MOVING OVER THE COLDER OCEAN CAUSING CONTINUED CONDENSATION AND
MORE FOG.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
MUCH COOLER/COLDER AIR WILL BE OVER THE REGION. COLD CYCLONIC FLOW
ALOFT COULD CAUSE SOME SNOW SHOWERS OVER THE POCONOS AND NW NJ.
OTHERWISE PARTLY TO MOSTLY CLOUDY SKIES WILL COVER THE REGION.
WINDS ALOFT AT 925 MB STAY AT 30 TO 35 KT INTO MONDAY MORNING THEN
SLOWLY WEAKEN DURING THE DAY MONDAY. THIS MEANS THERE WILL BE
MIXING OF SOME OF THE MOMENTUM DOWN FROM ALOFT ON SUNDAY TO MAKE
IT WINDY/BLUSTERY. ALSO, WITH CONTINUED COLD AIR ADVECTION AND A
GRADIENT OVER THE AREA, WINDS SHOULD STAY AT 10 TO 15 MPH EVEN
SUNDAY NIGHT. ON MONDAY, THE GRADIENT SHOULD PULL OUT FAST ENOUGH
FOR MORE TRANQUIL WINDS. FCST TEMPS WERE A FEW DEGREES BELOW THE
MAV TEMPS BASED ON MODEL THICKNESSES AND SOUNDINGS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A STRONG UPPER AIR TROUGH MOVES THROUGH THE REGION LATE MONDAY
NIGHT/EARLY TUESDAY. THERE ARE ALSO HINTS THAT THIS SYSTEM COULD
CLOSE OFF OVER THE REGION. THE NEW ECMWF/UKMET AND GFS ALL SUGGEST
THIS, BUT WITH SLIGHTLY DIFFERENT TIMING. DUE TO THIS PATTERN, A
CHANCE OF SNOW SHOWERS HAS BEEN ADDED TO ALL ZONES FOR LATE MONDAY
NIGHT AND TUESDAY MORNING. OTHERWISE, IT WILL BE COLD OVER THE
AREA AND COLD ENOUGH TO SUPPORT SNOW SHOWERS IF ANY PCPN FALLS AS
1000-850 THICKNESSES ARE BELOW 1300 AND AND H8 TEMPS ARE BELOW
MINUS 5 AND SOMETIMES COLDER THAN MINUS 10. WITH THE COLD CYCLONIC
FLOW ANY GRADIENT WINDS ALOFT WILL MIX DOWN AND IT WILL BE
BREEZY/BLUSTERY AT TIMES ON TUESDAY.

ON WEDNESDAY, WE GET TEMPORARY RIDGING, MORE TRANQUIL CONDITIONS.
HOWEVER, IT WILL STILL BE COLD, BUT WITHOUT ANY PCPN AND WITH MORE SUNSHINE.

THURSDAY THROUGH FRIDAY SHOULD SEE A RETURN TO THE COLD CYCLONIC
FLOW AS ANOTHER TROUGH DIGS OVER THE REGION. FOR NOW, I WENT WITH
A CLIMATOLOGICAL FCST FOR THE PATTERN WITH PARTLY TO MOSTLY CLOUDY
SKIES AND POSSIBLE SNOW SHOWERS NORTH. FCST TEMPS ARE CLOSE TO OR
A BIT BELOW HPC FROM YESTERDAY.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
CONDITIONS HAD LOWERED TO IFR IN RAIN AND FOG OVERNIGHT WITH THE
APPROACH OF A WARM FRONT. VISIBILITIES ACTUALLY IMPROVED A BIT IN
HEAVIER RAIN, AS THE DROPLET SIZE DISTRIBUTION WAS ALTERED. BUT, IFR
CONDITIONS WILL STILL BE MAINTAINED THIS MORNING AS THE WARM FRONT
PASSES THROUGH. THEN, AS THE SOUTHERLY FLOW INCREASES, CEILINGS AND
VISIBILITIES SHOULD IMPROVE TO IFR AND SCATTERED MARGINAL VFR TOWARD
MIDDAY, AND EVEN MORE TO MARGINAL VFR THIS AFTERNOON. HOWEVER, THERE
WILL STILL BE SHOWERS AROUND. CONVECTION IS ALSO A POSSIBILITY, AS
LIFTED INDICES ARE IN THE MINUS 1 TO MINUS 2 RANGE TODAY. ISOLATED
CUMULONIMBUS TOPS TO 30K OR 35K FT ARE POSSIBLE ESPECIALLY IN THE
VICINITY OF THE WARM FRONT EARLY THIS MORNING. CONDITIONS MAY EVEN
IMPROVE TO VFR TOWARD AND INTO THIS EVENING, AS WINDS VEER A BIT TO
SOUTHWEST.

FOR THE OUTLOOK, A SIGNIFICANT CHANGE IN THE AIRMASS WILL OCCUR
SUNDAY AS COOLER AIR ARRIVES, AND IT WILL REMAIN COOL INTO THE
MIDDLE OF NEXT WEEK. CONDITIONS ARE FORECAST TO BE MOSTLY VFR SUNDAY
THROUGH WEDNESDAY, HOWEVER THERE COULD BE SOME PATCHY MARGINAL VFR
STRATOCUMULUS CEILINGS AT TIMES. GUSTY WEST WINDS ARE FORECAST FOR
SUNDAY IN THE WAKE OF THE COLD FRONT. ANOTHER COLD FRONT IS EXPECTED
TO PASS THROUGH OUR REGION LATER MONDAY NIGHT, WITH GUSTY NORTHWEST
WINDS ANTICIPATED TUESDAY INTO WEDNESDAY.

&&

.MARINE...
WITH THE WARM FRONTAL PASSAGE TAKING PLACE EARLY THIS MORNING, THE
SOUTHERLY WARM SECTOR FLOW WILL BE STRENGTHENING OVER THE WATER
TODAY. GFS AND NAM MODEL SOUNDINGS AND 925 HPA WINDS ARE FAIRLY
SIMILAR IN SHOWING A MARKED INCREASE IN LOW LEVEL WINDS THIS
AFTERNOON. IN FACT, THE GFS SHOWS 75 KNOT 925 HPA WINDS OVER THE
SOUTHERN COASTAL WATERS BY 00Z SUNDAY, WITH THE NAM A LITTLE LESS
ROBUST. THE ONLY QUESTION IS WHETHER THERE WILL BE A LOW LEVEL
INVERSION TO INHIBIT MIXING TO THE SURFACE. THE GFS SAYS NO TO THE
INVERSION, AND WHILE THE NAM DOES DISPLAY AN INVERSION, IT STILL
FORECASTS 30 KNOT PLUS SUSTAINED WINDS AT BUOY 44009, WHICH GIVES A
STRONG HINT. SO, THE SMALL CRAFT ADVISORY FOR THE OCEAN WATERS AND
LOWER DELAWARE BAY WILL BE UPGRADED TO A GALE WARNING IN FRONT OF
THE APPROACHING COLD FRONT. THEN, THERE MAY BE SOME DECREASE IN
WINDS AS THE COLD FRONT NEARS LATER TONIGHT, ONLY TO INCREASE AGAIN
IN THE WAKE OF THE FRONT AS THE COLDER AIR SURGES INTO THE REGION,
WITH RENEWED GALE CONDITIONS. SO, THE GALE WARNING WILL BE CARRIED
RIGHT THROUGH SUNDAY AFTERNOON. THE NORTHERN WATERS MAY NOT GET INTO
AS MUCH OF THE STRONG WINDS AS THE SOUTHERN WATERS LATE TODAY, BUT
THESE AREAS WERE STILL INCLUDED AS IT WAS DESIRED TO ERR ON THE SIDE
OF CAUTION. ALSO, LOWER DELAWARE BAY WAS INCLUDED IN THE GALE
WARNING AS IT SHOULD BE ON THE EDGE OF THE BETTER WINDS. THE UPPER
BAY WAS NOT, HOWEVER, AS THE UPPER BAY MAY BE A BIT FARTHER FROM THE
BEST OF THE LOW LEVEL WINDS. SO, A SMALL CRAFT ADVISORY WAS
CONTINUED THERE TODAY AND TONIGHT, THEN FOLDED INTO THE GALE WARNING
FOR SUNDAY. WAVES ON OUR OCEAN WATERS MAY BUILD AS HIGH AS 7 TO 10
FEET.

ADDITIONAL STRONG WINDS ARE LIKELY EARLY NEXT WEEK MORE GALE
CONDITIONS COULD OCCUR.

&&

.TIDES/COASTAL FLOODING...
THE ASTRONOMICAL HIGH TIDES ASSOCIATED WITH THE FULL MOON WILL BE
EXCEPTIONALLY HIGH AGAIN THIS MORNING. WITH A STRENGTHENING SOUTH
WIND AND AREAS OF HEAVY RAIN, THERE MAY AGAIN BE SOME MINOR TIDAL
FLOODING ALONG THE COASTS OF NEW JERSEY AND DELAWARE AND ON DELAWARE
BAY. AS A RESULT, THE COASTAL FLOOD ADVISORY FOR THIS MORNING HAS
BEEN CONTINUED.

WITH THE DEVELOPING STRONG SOUTH WIND WE WILL ALSO NEED TO KEEP AN
EYE ON THE LOWER DELAWARE RIVER AROUND THIS AFTERNOONS HIGH TIDE,
AND ON THE NORTHEASTERN SHORE OF CHESAPEAKE BAY FOR THIS EVENING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 7 AM THIS MORNING TO 1 PM EST THIS
     AFTERNOON FOR NJZ012>014-016-020>027.
DE...COASTAL FLOOD ADVISORY FROM 7 AM THIS MORNING TO 1 PM EST THIS
     AFTERNOON FOR DEZ001>004.
MD...NONE.
MARINE...GALE WARNING UNTIL 5 PM EST SUNDAY FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST SUNDAY FOR ANZ430.
     GALE WARNING FROM 6 AM TO 5 PM EST SUNDAY FOR ANZ430.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 15, 3:03 AM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 AM EST SAT NOV 15 2008

NJZ001-007>010-015-PAZ054-055-060>062-067>069-161000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
303 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN THAT WILL BE HEAVY AT TIMES IS EXPECTED THIS MORNING THEN
SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. MORE HEAVY RAIN COULD FALL THIS EVENING.

ANY THUNDERSTORMS COULD BE ACCOMPANIED BY STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-161000-
MIDDLESEX-
303 AM EST SAT NOV 15 2008

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

RAIN THAT WILL BE HEAVY AT TIMES IS EXPECTED THIS MORNING THEN
SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. MORE HEAVY RAIN COULD FALL THIS EVENING.

ANY THUNDERSTORMS COULD BE ACCOMPANIED BY STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-NJZ013-014-016-020>027-161000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
303 AM EST SAT NOV 15 2008

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

RAIN THAT WILL BE HEAVY AT TIMES ALONG WITH SCATTERED
THUNDERSTORMS ARE EXPECTED THIS MORNING THEN SHOWERS AND
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
MORE HEAVY RAIN COULD FALL THIS EVENING.

ANY THUNDERSTORMS COULD BE ACCOMPANIED BY STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-NJZ017>019-PAZ070-071-161000-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
303 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN THAT WILL BE HEAVY AT TIMES ALONG WITH SCATTERED
THUNDERSTORMS ARE EXPECTED THIS MORNING THEN SHOWERS AND
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
MORE HEAVY RAIN COULD FALL THIS EVENING.

ANY THUNDERSTORMS COULD BE ACCOMPANIED BY STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-161000-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
303 AM EST SAT NOV 15 2008

...GALE WARNING IN EFFECT UNTIL 5 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

RAIN THAT WILL BE HEAVY AT TIMES ALONG WITH SCATTERED
THUNDERSTORMS ARE EXPECTED THIS MORNING THEN SHOWERS AND
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
MORE HEAVY RAIN COULD FALL THIS EVENING.

ANY THUNDERSTORMS COULD BE ACCOMPANIED BY STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-161000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
303 AM EST SAT NOV 15 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 5 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

RAIN THAT WILL BE HEAVY AT TIMES ALONG WITH SCATTERED
THUNDERSTORMS ARE EXPECTED THIS MORNING THEN SHOWERS AND
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
MORE HEAVY RAIN COULD FALL THIS EVENING.

ANY THUNDERSTORMS COULD BE ACCOMPANIED BY STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Eastern Atlantic

When
November 15, 9:00 AM EST to 3:00 PM EST
Where
Eastern Atlantic forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
Newspaper
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Eastern Cape May

When
November 15, 9:00 AM EST to 3:00 PM EST
Where
Eastern Cape May forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
Newspaper
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Eastern Monmouth

When
November 15, 9:00 AM EST to 3:00 PM EST
Where
Eastern Monmouth forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
Newspaper
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Eastern Ocean

When
November 15, 9:00 AM EST to 3:00 PM EST
Where
Eastern Ocean forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$250
Reported by
Newspaper
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141005, 141006, 141007, 141008.